Advertisement

Set-Valued and Variational Analysis

, Volume 17, Issue 1, pp 97–112 | Cite as

Generic Existence and Approximation of Fixed Points for Nonexpansive Set-valued Maps

  • Francesco S. de Blasi
  • Józef Myjak
  • Simeon Reich
  • Alexander J. Zaslavski
Article

Abstract

We study nonexpansive set-valued maps in Banach and metric spaces. We are concerned, in particular, with the generic existence and approximation of fixed points, as well as with the structure of fixed point sets.

Keywords

Baire category Complete metric space Fixed point Nonexpansive set-valued map 

Mathematics Subject Classifications (2000)

47H09 47H10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bauschke, H.H., Borwein, J.M., Lewis, A.S.: The method of cyclic projections for closed convex sets in Hilbert space. Recent developments in optimization theory and nonlinear analysis. Contemp. Math. 204, 1–38 (1997)MathSciNetGoogle Scholar
  2. 2.
    de Blasi, F.S.: Generic properties of some classes of operator equations. J. London Math. Soc. 23, 321–328 (1981)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    de Blasi, F.S., Myjak, J.: Sur la convergence des approximations successives pour les contractions non linéaires dans un espace de Banach. C. R. Acad. Sci. Paris 283, 185–187 (1976)MATHGoogle Scholar
  4. 4.
    de Blasi, F.S., Myjak, J.: Sur la porosité de l’ensemble des contractions sans point fixe. C. R. Acad. Sci. Paris 308, 51–54 (1989)MATHGoogle Scholar
  5. 5.
    Caristi, J.: Fixed point theorems for maps satsifying inwardness conditions. Trans. Amer. Math. Soc. 215, 241–251 (1976)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Goebel, K., Kirk, W.A.: Topics in Metric Fixed Point Theory. Cambridge University Press, Cambridge (1990)MATHGoogle Scholar
  7. 7.
    Goebel, K., Reich, S.: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Marcel Dekker, New York (1984)MATHGoogle Scholar
  8. 8.
    Kirk, W.A.: Contraction mappings and extensions. In: Handbook of Metric Fixed Point Theory, pp. 1–34. Kluwer, Dordrecht (2001)Google Scholar
  9. 9.
    Nadler, S.B. Jr.: Multi-valued contraction mappings. Pacific J. Math. 30, 475–488 (1969)MATHMathSciNetGoogle Scholar
  10. 10.
    Rådström, H.: An embedding theorem for spaces of convex sets. Proc. Amer. Math. Soc. 3, 165–169 (1952)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Reich, S., Zaslavski, A.J.: Convergence of iterates of nonexpansive set-valued mappings. In: Set Valued Mappings with Applications in Nonlinear Analysis, pp. 411–420. Taylor and Francis, London (2002)Google Scholar
  12. 12.
    Reich, S., Zaslavski, A.J.: Generic existence of fixed points for set-valued mappings. Set-Valued Anal. 10, 287–296 (2002)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Reich, S., Zaslavski, A.J.: Two results on fixed points of set-valued nonexpansive mappings. Rev. Roumaine. Math. Pures Appl. 51, 89–94 (2006)MATHMathSciNetGoogle Scholar
  14. 14.
    Ricceri, B.: Une propriété topologique de l’ensemble des points fixes d’une contraction multivoque à valeurs convexes. Atti Accad. Naz. Lincei 81, 283–286 (1987)MATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  • Francesco S. de Blasi
    • 1
  • Józef Myjak
    • 2
    • 3
  • Simeon Reich
    • 4
  • Alexander J. Zaslavski
    • 4
  1. 1.Dipartimento di MatematicaUniversità degli Studi di Roma Tor VergataRomeItaly
  2. 2.Dipartimento di MatematicaUniversità degli Studi dell’AquilaL’AquilaItaly
  3. 3.WMS AGHKrakówPoland
  4. 4.Department of MathematicsThe Technion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations